question-icon

Suggest treatment for side effects of Faslodex

default
Posted on Fri, 22 Jul 2016
Question: I've been on Faslodex for a year for METS and about 6 months in I started crying for no reason at all, although my oncologist says it's because of the Faslodex and decreased estrogen in my body. Other than that the cancer has not spread to any new places and it's so easy to get the injections only once a month. The crying is driving me crazy. It's so embarrassing and I never know when it will happen. I have a good life, close family, great friends, several interesting hobbies and no financial woes so no reason to be crying so much. Is my oncologist right? It's his fault because he's giving me the shots?
doctor
Answered by Dr. Manisha Gopal (1 hour later)
Brief Answer:
your doctor is right. we can add an antidepressant

Detailed Answer:
Hello
Welcome to health care magic!

I have read your query and I can see that you are on anti cancer drug faslodex.
Its a good medicine used for hormone sensitive breast cancer.

This drug can give rise to depression and anxiety as side effects. This can be the reason of your bouts of crying.

I would like to know what is your predominant mood mostly. Is it normal or sad or anxious now a days?

I can undersatnd that your life is otherwise happy and there is no major concern. However, I would like to tell you that depression can come as a result of internal factors or due to some medicine.

In cases where depression comes in due to some drug treatment - we try to stop that culprit agent. OR, in many cases, where we cannot stop that medicine , we add an antidepressant in low dose. The results with both the techniques are good and patient gets relief.

So, please tell me about your mood and if there are any other negative thoughts that trouble you now a day. I can guide you further after this information.

Wish you good health.
Hope the reply has helped you.

Dr. Manisha Gopal
MD Neuropsychiatry

Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Manisha Gopal (13 hours later)
Thank you, Dr. XXXXXXX
I have been under a lot of stress lately because we are having work done on the house and having workmen here every day for the past two months has been hard. But it should all be done this week. Yay!

I don't have any trouble falling asleep and sleep 7-8 hrs. but still I'm very tired all the time so I'm thinking that makes it harder to deal with stress too. However, most of the time I'm in my normal good, positive thinking mood but then I have days where I can't handle even the littlest problem like making a call and being put on hold. I'll start crying or feel like crying and for what? It's so stupid Or I'll start getting upset about not getting a thank you note from one of my grandchildren. I've even stopped listening to or reading the news because I end up crying because of all the murder and mayhem in the world. I'm so sensitive emotionally. I've never had depression so if that's what's going on I didn't recognize it. I don't feel sad (except when a friend of mine died recently, but that's normal) nor anxious. I just not the easy going person I used to be so any kind of set back, no matter how slight, gets me crying. It's like being a baby who is so tired and doesn't understand why she feels bad so she starts crying. That's me. A big baby. Sometimes I'll be working around the house and the fatigue is so intense that I'll have tears running down my face as I work. And all I can think about is how tired I am and how just I want to finish what I'm doing. Now that I think about it, maybe crying isn't really my problem but rather the fatigue. Because when I stop and lie down and rest I don't feel like crying anymore. Is intense fatigue also a possible side effect of Faslodex? Or is it a combination of that plus having metastatic breast cancer trying to eat my bones? The battle that's raging within my body?

Thank you for your reply. I can discuss this with my oncologist but by the time I get to an appointment it's hard to remember everything on my mind. Being able to discuss this as I'm thinking about it is very helpful.

Regards, XXXXXXX

doctor
Answered by Dr. Manisha Gopal (8 hours later)
Brief Answer:
it cannbe due to work pressure. see if it impoves after work finishes

Detailed Answer:
Hello XXXX!
Thankyou for writing such a detailed reply.
I really appriciate it.

It is clear from the follow up reply that basically its the fatigue with drains you and not the mood...fatigue after work makes you feel helpless and is followed by bouts of crying. Your situation is a straight example of bio (the existing body illness)-psycho (the stress) -social (the extra work needed due to house repair) trio.

Donot worry, the best approach will be:
1. To take small naps in between after one to two hours of work for 10-20min. This will increase the efficinecy and also give you desired rest.

2. To take small meals in between every 2-3 hours. Yes! this is the main thing people skip when doing extra work at home. Body needs his energy supply too!

3. Add multi vitamin to your daily routine and take more liquids all day long. This will keep you hydrated.

4. Make a habit to talk to one friend or close family member daily. It really helps.

As your mood is otherwise ok, I think you can see if there is improvement in crying after work finishes this week. If yes! then wow! No need to take anything extra.

But if you still feel the same-ask your doctor to add an antidperessant in a low dose for sometime. It will take care of all the thigs..even make you feel energetic like you used to be .

I hope the reply is useful for you.
Good luck
Dr. Manisha Gopal
MD Neuropsychiatry
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Gopal (38 hours later)
Thank you. This has been very helpful.
doctor
Answered by Dr. Manisha Gopal (13 hours later)
Brief Answer:
thanks for writing to us.

Detailed Answer:
You are welcome.

Dr. Manisha Gopal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Gopal

Psychiatrist

Practicing since :2005

Answered : 947 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for side effects of Faslodex

Brief Answer: your doctor is right. we can add an antidepressant Detailed Answer: Hello Welcome to health care magic! I have read your query and I can see that you are on anti cancer drug faslodex. Its a good medicine used for hormone sensitive breast cancer. This drug can give rise to depression and anxiety as side effects. This can be the reason of your bouts of crying. I would like to know what is your predominant mood mostly. Is it normal or sad or anxious now a days? I can undersatnd that your life is otherwise happy and there is no major concern. However, I would like to tell you that depression can come as a result of internal factors or due to some medicine. In cases where depression comes in due to some drug treatment - we try to stop that culprit agent. OR, in many cases, where we cannot stop that medicine , we add an antidepressant in low dose. The results with both the techniques are good and patient gets relief. So, please tell me about your mood and if there are any other negative thoughts that trouble you now a day. I can guide you further after this information. Wish you good health. Hope the reply has helped you. Dr. Manisha Gopal MD Neuropsychiatry